MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG
Model Number 154004
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the expiry date of the drain bags have been exceeded (31jul2015).The complainant was not certain of the exact time the bag was purchased.
 
Additional Manufacturer Narrative
The reported event is confirmed.Visual evaluation of the sample noted two dome bags within unopened with the lot number ngwg1725.Evaluation of the sample has shown that the expiration date for the lot is 31jul2015 as noted in the complaint.Based on a report obtained from the global distribution center, the lot was shipped to each of the distributors during 2012, signifying that the product was received by the home health agency before the products had expired.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be that the distributor sold expired products.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter, 2.Position hanger on bedside rail near the foot of the bed, using string, 3.Use sheeting clip to secure drainage tube to sheet, important: hang drainage tube in a straight fashion from bedside to drainage bag.4.To empty bag, a.Remove outlet tube from housing: gently squeeze connector arms and pull tube from housing, b.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.Note: if specimen is required, see directions for using urine sample port.5.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.".
 
Event or Problem Description

Brand Name
BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8504815
Report Number1018233-2019-01896
Device Sequence Number1629158
Product Code KNX
UDI-Device Identifier00801741029585
UDI-Public(01)00801741029585
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2015
Device Model Number154004
Device Catalogue Number154004
Device Lot NumberNGWG1725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1